MAUDE Adverse Event Report: COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN SURGICAL SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGADAPTSHORT
Medical Device Problem Codes Difficult to Open or Close (2921); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
According to the reporter, pre-operatively, the device functioned normally up to the lcd (liquid crystal display) screen guiding cartridge connection, but after the cartridge was connected, the opening and closing operation could not be performed and upon restarting, the cartridge moved left and right automatically and then stopped, remaining unable to open or close.A new adapter was used to resolve the issue.There was no patient involved.
 
Additional Manufacturer Narrative
D10 - concomitant products: sigphandle, sig power sigphandle handle, (s# unknown) sigpshell, sig power sigpshell control shell, (s# unknown) unknown egia su, unknown endo gia sulu, (lot# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Functionally, a r epresentative smart reload was attached to the adapter but was unable to be recognized.The adapter was then disassembled and it was determined that the proximal flex cable was damaged.This would prevent the reload clamp test from being performed.If a signia system is green key reset while a unrecognized reload is connected, uncontrolled articulation will be observed.It was reported that after the cartridge was connected, the opening and closing operation could not be performed and upon restarting, the cartridge moved left and right automatically and then stopped, remaining unable to open or close.The reported issues were confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition of articulation mechanism not in home position that has no relationship to the reported condition.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: if a stapling reload is difficult to unload, center the reload and fully open the jaws by manually controlling the toggle or press and hold the up control button for two seconds.The articulation will center and the jaws of the reload will fully open.Reattempt to unload the stapling reload by pressing the blue unload switch back toward the power handle, twist the reload counterclockwise 45 degrees and remove the reload from the shaft of the adapter.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer (Section G)
COVIDIEN SURGICAL
60 middletown ave
north haven CT 06473
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24217876
Report Number1219930-2026-00575
Device Sequence Number15510061
Product Code GDW
UDI-Device Identifier10884521543829
UDI-Public(01)10884521543829(11)240917
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGADAPTSHORT
Device Catalogue NumberSIGADAPTSHORT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown